Is My Prostate Drug Making Me Fat?

Monday, 18 Mar 2013 12:47 PM

By Peter Hibberd, M.D.

  Comment  |
   Contact  |
  Print  
|  A   A  
  Copy Shortlink
Question: My doctor put me on megestrol after having radiation treatment two years ago for prostate cancer. I have put on 30 pounds since using this drug. Can I discontinue it? My PSA is low.

Dr. Hibberd’s answer:
 
This medication can cause weight gain with changes in appetite. Your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects.
 
Usually PSA levels are high with megestrol therapy. It is usually given to men receiving treatment for prostate cancer to control hot flashes. You should talk to your doctor about the possibility of stopping the medication, depending upon the status of the prostate cancer. 

© 2014 NewsmaxHealth. All rights reserved.

  Comment  |
   Contact  |
  Print  
  Copy Shortlink
Around the Web
Join the Newsmax Community
Please review Community Guidelines before posting a comment.
>> Register to share your comments with the community.
>> Login if you are already a member.
blog comments powered by Disqus
 
Email:
Country
Zip Code:
Privacy: We never share your email.
 
Hot Topics
Follow Newsmax
Like us
on Facebook
Follow us
on Twitter
Add us
on Google Plus
Around the Web
Top Stories
You May Also Like
More
Most Commented

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

 
NEWSMAX.COM
America's News Page
©  Newsmax Media, Inc.
All Rights Reserved